Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 12, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 5, 2006, 8:00 AM CDT for 6 counties in Texas. It took effect at Apr 5, 2006, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 8:00 AM CDT (13:00 UTC)
- In effect from
- Apr 5, 2006, 12:00 PM CDT
- Expired
- Apr 5, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 051300 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 800 AM CDT WED APR 5 2006 ...A WIND ADVISORY IS IN EFFECT FROM NOON THROUGH SUNSET FOR MOST OF DEEP SOUTH TEXAS... .CONDITIONS ARE EXPECTED TO BECOME WINDY BY NOON TODAY ACROSS MUCH OF DEEP SOUTH TEXAS. SOUTH TO SOUTHEAST WINDS ARE EXPECTED BETWEEN 25 TO 30 MPH WITH GUSTS ABOVE 35 MPH FROM THE COAST TO THE INLAND COUNTIES OF STARR...HIDALGO...BROOKS AND KENEDY COUNTIES. CAMERON AND WILLACY COUNTIES ARE ALSO INCLUDED IN THE ADVISORY AREA. THE WINDS ARE EXPECTED TO INCREASE IN RESPONSE TO A LOW PRESSURE SYSTEM THAT IS DEVELOPING OVER THE SOUTHERN PLAINS STATES. BREEZY TO WINDY CONDITIONS ARE LIKELY TO CONTINUE THROUGH THURSDAY AFTERNOON. TXZ250>257-052100- /O.NEW.KBRO.WI.Y.0012.060405T1700Z-060406T0000Z/ BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...RIO GRANDE CITY... ROMA...MCALLEN...EDINBURG...PHARR...MISSION...WESLACO... RAYMONDVILLE...BROWNSVILLE...HARLINGEN...PORT MANSFIELD... PORT ISABEL...SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 800 AM CDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STARR...BROOKS...HIDALGO...KENEDY...WILLACY AND CAMERON COUNTIES IN DEEP SOUTH TEXAS. SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH ARE EXPECTED TODAY ACROSS MOST OF DEEP SOUTH TEXAS. CITIZENS OF ACROSS THE RIO GRANDE VALLEY SHOULD SECURE OUTDOOR HOUSEHOLD OBJECT THAT MIGHT BECOME AIRBORNE DURING PERIODS OF STRONG AND GUSTY WINDS. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION ON THE ROADS AND HIGHWAYS WHERE THE TRAFFIC FLOWS IN EAST AND WEST. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 2:30 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 5, 2:30 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CDT WED APR 5 2006 .DISCUSSION...WITH THE PAUCITY OF MOISTURE EXPECTED TO CONTINUE THIS FORECAST...I.E. NO RAIN...WILL HAVE TO LOOK ELSEWHERE FOR DISCUSSION TOPICS. THE SYNOPTIC SITUATION AT THE MOMENT FEATURES MAGNIFICENT H5 RIDGING NORTH TO SOUTH OVER THE HIGH PLAINS. THE BASE IS OVER NORTHEAST MEXICO JUST SOUTH OF THE BRO CWA. WEAK GRADIENT HIGH PRESSURE COVERS THE GULF OF MEXICO...RESULTING IN LIGHT TO MODERATE SOUTHEAST WINDS THIS MORNING. A WEAK FRONT WAS ANALYZED WEST TO EAST AT 03Z ACROSS SOUTH CENTRAL TEXAS...BUT DEW POINTS APPEAR TO BE ABOUT ALL THAT IS LEFT TO DEFINE IT. MID LEVEL TROUGHS WITH EMBEDDED LOWS ANCHOR EITHER SIDE OF THE RIDGE...OVER THE NORTHEAST UNITED STATES AND OVER NORTHERN CALIFORNIA...BUT THE UPPER WINDS STILL DIG INTO THE TROUGHS...AND THIS NEAR OMEGA PATTERN WILL CONTINUE TO EDGE EAST. WITH THE STRONG H5 TROUGH CARVING INTO THE RIDGE FROM THE PACIFIC NORTHWEST...LOW PRESSURE WILL DEVELOP IN THE LEE OF THE ROCKIES NEAR EASTERN COLORADO AND WESTERN NEBRASKA LATER TODAY. THIS WILL IN TURN HELP INCREASE WINDS ACROSS DEEP SOUTH TEXAS THIS AFTERNOON...THOUGH MORE SO OVER THE ADJACENT COASTAL WATERS. WOULD EXPECT TO SEE BREEZY...IF NOT WINDY...CONDITIONS THIS AFTERNOON...MOSTLY NEAR THE COAST. HIGH TEMPERATURES HAVE BEEN RUNNING A BIT WARMER THAN GUIDANCE NUMBERS THE LAST COUPLE OF DAYS...SO WILL GO A TAD WARMER THAN GUIDANCE THIS AFTERNOON. PRESSURE FALLS WILL SPREAD ACROSS THE PLAINS TONIGHT...KEEPING WINDS BREEZY. A RESPITE MAY BE IN STORE FOR WESTERN SECTIONS ON THURSDAY...AS THE APPROACH OF A COLD FRONT TO THE IMMEDIATE NORTHWEST OF ZAPATA COUNTY MAY ALLOW WINDS OUT THERE TO RELAX. THIS THURSDAY FRONT MAY ACTUALLY PUSH INTO DEEP SOUTH TEXAS THURSDAY NIGHT. AS THE H5 TROUGH PULLS EAST INTO THE MISSISSIPPI VALLEY... HIGH PRESSURE DESCENDS FROM CANADA AND PROVIDES A LITTLE EXTRA KICK LATE FRIDAY AND FRIDAY NIGHT. HIGH TEMPERATURES WILL RISE SEVERAL DEGREES FRIDAY WITH THE WARM WIND FROM THE WEST. THE END RESULT WILL BE CLEAR SKIES AND A NORTHEAST WIND ON SATURDAY LASTING THROUGH LATE SUNDAY. TEMPERATURES SHOULD MODERATE SATURDAY AND SUNDAY WITH THE COOLER AIR HOWEVER. ALTHOUGH DEEP SOUTH TEXAS WILL REMAIN UNDER H5 RIDGING NEXT MONDAY...IT WILL BE UNDER THE BACKSIDE...MEANING MID LEVEL CLOUDINESS WILL INVADE FROM THE SOUTHWEST. RETURN FLOW WILL ALSO INCREASE AS ANOTHER STORM SYSTEM DEVELOPS IN THE LEE OF THE ROCKIES UNDER THE IMPETUS OF THE NEXT H5 TROUGH CARVING INTO THE PLAINS RIDGE FROM THE PACIFIC NORTHWEST. STILL NO MAJOR SYSTEM SEEN FOR DEEP SOUTH TEXAS TOWARD THE END OF THE FORECAST PERIOD. && .MARINE...AT 1AM BUOY020 REPORTED SOUTHEAST WINDS AT 14KTS AND SEAS 3 FEET. WINDS HAVE ALREADY STARTED TO INCREASE AS LOW PRESSURE IN COLORADO SLOWLY BEGINS TO DEEPEN. WINDS WILL BE NEAR SCA STATUS STARTING AROUND 6PM THIS EVENING...SO WILL LIKELY NEED SCA STATING 9AM FOR THE LAGUNA AND NEARSHORE WATERS...AND THIS AFTERNOON FOR THE OFFSHORE. WINDS WILL REMAIN GUSTY THROUGH FRIDAY...WITH RESULTING SEAS REACHING 8 TO 9 FEET OFFSHORE OVERNIGHT THURSDAY NIGHT. A WEAK FRONTAL BOUNDARY ON FRIDAY TURNS WINDS TO THE NORTHEAST THROUGH SATURDAY. NO CHANCES FOR RAINFALL THROUGH 7 DAYS. && .AVIATION...LOW CLOUD DECK HAS SWEPT INTO THE LOWER RIO GRANDE VALLEY AND IS ENCROACHING ON MFE ATTM. CLOUD DECK IS NOT EXPECTED TO LOWER FURTHER DUE TO HIGHER SOUTHEAST SFC WINDS. THIS WILL ALSO PRECLUDE FOG FORMATION. VFR CONDITIONS WILL RETURN AFTER SUNRISE. WINDS WILL INCREASE AFTER SUNRISE REACHING 20 TO 25KTS SUSTAINED BY MID MORNING AND LAST THROUGH THE DAY. && .FIRE WEATHER...WILDFIRE DANGER REMAINS A MAJOR CONCERN ACROSS DEEP SOUTH TEXAS. THE PERSISTENT EXCEPTIONAL DROUGHT CONDITIONS HAVE PRODUCED A HIGH FIRE RISK. BURN BANS ARE IN EFFECT FOR WILLACY... HIDALGO...STARR...JIM HOGG...BROOKS AND ZAPATA COUNTIES. GRASSES AND VEGETATION WITHIN THE RIO GRANDE VALLEY REMAIN EXTREMELY DRY WITH LOW FUEL MOISTURE VALUES. A FIRE WEATHER WATCH IS IN EFFECT TODAY FOR BROOKS...KENEDY...STARR...HIDALGO...INLAND WILLACY AND INLAND CAMERON COUNTIES. WINDS COMBINED WITH LOW HUMIDITY AND DRY FUELS WILL LIKELY REQUIRE A RED FLAG WARNING TODAY. THE DAY SHIFT WILL BE ABLE TO EVALUATE THE MORNING SOUNDING AND MAKE THE FINAL CALL ON A RED FLAG WARNING. && .PREV DISCUSSION...ISSUED AT 800 PM CDT TUE APR 4 2006...PGF BEGINNING TO TIGHTEN THIS EVENING WILL MAINTAIN STRONG ENOUGH WINDS TO INHIBIT FG FORMATION OVERNIGHT. WINDS WILL BE BREEZY TO WINDY WED AND THU AS SFC LOW MOVES ACROSS THE CENTRAL PLAINS MAINTAINING TIGHT GRADIENT. THE STORM SYSTEM MOVES EAST BY THE END OF THE WEEK ALLOWING PGF TO RELAX AND WINDS TO DECREASE. NO PRECIP EXPECTED THROUGH THE PERIOD AS UPPER LEVEL RIDGING BUILDS BACK INTO THE REGION WITH CONTINUED ABOVE NORMAL TEMPS AND DRY FCST PREVAILING. CURRENT FCST ON TRACK WITH NO UPDATE NEEDED THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 85 73 87 72 90 66 / 00 00 00 00 00 00 BROWNSVILLE 87 73 88 73 92 67 / 00 00 00 00 00 00 FALFURRIAS 91 70 93 69 93 64 / 00 00 00 00 00 00 HARLINGEN 91 73 92 71 93 65 / 00 00 00 00 00 00 HEBBRONVILLE 91 70 91 69 92 62 / 00 00 00 00 00 00 MCALLEN 92 73 94 72 93 66 / 00 00 00 00 00 00 PORT ISABEL 85 72 86 72 86 68 / 00 00 00 00 00 00 RIO GRANDE CITY 97 69 96 68 96 64 / 00 00 00 00 00 00 SOUTH PADRE ISLAND 81 72 82 72 85 68 / 00 00 00 00 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH TXZ250>255 FROM 10AM THROUGH 7PM TODAY. SMALL CRAFT ADVISORY GMZ130-132-135-150-155 BEGINNING 9AM TODAY. && 54/64 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 5, 7:50 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 750 AM CDT WED APR 5 2006 TXZ248>257-061200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 730 AM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR TODAY. RED FLAG WARNING IS IN EFFECT FOR TODAY. SMALL CRAFT ADVISORIES WILL BE REQUIRED FOR TODAY AND TONIGHT FOR BOTH THE LAGUNA AND THE OPEN WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED DUE TO STRONG WINDS AND LOW HUMIDITIES FOR THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE LOWER TEXAS COASTAL WATERS FOR THURSDAY AS WINDS AND SEAS WILL CONTINUE TO BE STRONG ALONG THE LOWER TEXAS COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:46 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 18 hr |
| Apr 5, 7:46 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.